Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 19, 2017, 2:11 AM MST for 7 counties in Wyoming. It took effect at Feb 20, 2017, 9:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 19, 2017, 2:11 AM MST (09:11 UTC)
- In effect from
- Feb 20, 2017, 9:00 PM MST
- Expired
- Feb 20, 2017, 11:00 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS75 KCYS 190911 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 211 AM MST Sun Feb 19 2017 WYZ110-192200- /O.NEW.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 211 AM MST Sun Feb 19 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Monday evening through Tuesday morning. * TIMING...Monday evening through Tuesday morning. * WINDS...Southwest between 35 to 45 MPH sustained with gusts over 60 MPH possible. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 80 between Cheyenne and Rawlins have a heightened risk of blowovers and travel difficulty. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-116-117-192200- /O.CON.KCYS.HW.A.0008.170220T0300Z-170221T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 211 AM MST Sun Feb 19 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...Sunday Evening Through Monday Afternoon * WINDS...West at 35 to 45 MPH Sustained With Gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland and Interstate 80 between Cheyenne and Laramie have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
930 WWUS75 KCYS 192030 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 130 PM MST Sun Feb 19 2017 ...Strong winds through Tuesday morning across wind prone locations... .The passage of a cold front tonight and strong gradients aloft and at the surface will produce the possibility of strong winds across wind prone locations through Tuesday morning. WYZ106-116-117-201200- /O.UPG.KCYS.HW.A.0008.170220T0300Z-170221T0000Z/ /O.NEW.KCYS.HW.W.0011.170220T0300Z-170221T0000Z/ /O.EXA.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 130 PM MST Sun Feb 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 8 PM this evening to 5 PM MST Monday. A High Wind Watch has also been issued. This High Wind Watch is in effect from Monday evening through Tuesday morning. * TIMING...High wind warning from 8 pm tonight to 5 pm Monday. High wind watch from 9 pm Monday evening to noon Tuesday. * WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland and Interstate 80 between Cheyenne and Laramie have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-201200- /O.CON.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 130 PM MST Sun Feb 19 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * TIMING...9 pm Monday through noon Tuesday. * WINDS...Southwest between 35 to 45 MPH sustained with gusts over 60 MPH possible. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 80 have a heightened risk of blowovers and travel difficulty. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ RUBIN
727 WWUS75 KCYS 200959 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 259 AM MST Mon Feb 20 2017 ...STRONG WINDS ACROSS THE WIND PRONE AREAS TODAY WILL SPREAD ACROSS THE VALLEYS AND HIGH PLAINS FOR TUESDAY... .The passage of a cold front tonight and strong pressure gradients aloft and at the surface will produce the likelihood of strong gusty winds across most of southeast Wyoming through Tuesday. WYZ106-202230- /O.CAN.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/ /O.EXT.KCYS.HW.W.0011.000000T0000Z-170222T0100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 259 AM MST Mon Feb 20 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST TUESDAY... * TIMING...A lull in the strong winds are expected this morning and early this afternoon. However...winds will rapidly increase late this evening and remain strong through Tuesday. * WINDS...West between 35 to 50 MPH sustained with gusts around 65 MPH. The strongest winds will be tonight through early Tuesday morning. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-202230- /O.UPG.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/ /O.EXB.KCYS.HW.W.0011.170221T0000Z-170222T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 259 AM MST Mon Feb 20 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 6 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...5 pm this afternoon through Tuesday afternoon. * WINDS...Southwest between 40 to 50 MPH sustained with gusts over 60 MPH expected. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 80 have a heightened risk of blowovers and travel difficulty. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-202230- /O.EXT.KCYS.HW.A.0009.170221T0400Z-170222T0100Z/ /O.CON.KCYS.HW.W.0011.000000T0000Z-170221T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 259 AM MST Mon Feb 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE THIS EVENING THROUGH TUESDAY AFTERNOON... * TIMING...High wind warning until 5 pm this afternoon. High wind watch remains in effect Monday night through Tuesday afternoon. * WINDS...West at 35 to 45 MPH sustained with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland and Interstate 80 between Cheyenne and Laramie have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ101-102-105-107-108-115-118-119-202230- /O.EXB.KCYS.HW.A.0009.170221T1100Z-170222T0100Z/ Converse County Lower Elevations-Niobrara County-Shirley Basin- East Platte County-Goshen County-Laramie Valley- Central Laramie County-East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 259 AM MST Mon Feb 20 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Tuesday afternoon. * TIMING...Windy conditions are expected today with gusts up to 45 MPH possible. Winds may become strong late tonight through Tuesday morning across the High Valleys and eastern Plains. * WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25...Interstate 80...and state roads east of Interstate 25 towards the Nebraska border have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
483 WWUS75 KCYS 201508 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 808 AM MST Mon Feb 20 2017 ...STRONG WINDS TO REDEVELOP ACROSS SOUTHEAST WYOMING TONIGHT INTO TUESDAY... WYZ116-117-202315- /O.CAN.KCYS.HW.W.0011.000000T0000Z-170221T0000Z/ /O.CON.KCYS.HW.A.0009.170221T0400Z-170222T0100Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 808 AM MST Mon Feb 20 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. * TIMING...High wind watch remains in effect tonight through Tuesday afternoon. * WINDS...West at 35 to 45 MPH sustained with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 80 between Cheyenne and Laramie have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-202315- /O.EXT.KCYS.HW.W.0011.170220T1508Z-170222T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 808 AM MST Mon Feb 20 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST TUESDAY... * TIMING....A lull in the strong winds are expected this morning and early this afternoon. However...winds will rapidly increase late this evening and remain strong through Tuesday. * WINDS...Southwest between 40 to 50 MPH sustained with gusts over 60 MPH expected. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 80 have a heightened risk of blowovers and travel difficulty. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-202315- /O.CON.KCYS.HW.W.0011.000000T0000Z-170222T0100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 808 AM MST Mon Feb 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... * TIMING...A lull in the strong winds are expected this morning and early this afternoon. However...winds will rapidly increase late this evening and remain strong through Tuesday. * WINDS...West between 35 to 50 MPH sustained with gusts around 65 MPH. The strongest winds will be late tonight through Tuesday morning. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-102-105-107-108-115-118-119-202315- /O.CON.KCYS.HW.A.0009.170221T1100Z-170222T0100Z/ Converse County Lower Elevations-Niobrara County-Shirley Basin- East Platte County-Goshen County-Laramie Valley- Central Laramie County-East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 808 AM MST Mon Feb 20 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * TIMING..Winds may become strong late tonight through Tuesday morning across the High Valleys and eastern Plains. * WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25...Interstate 80... and state roads east of Interstate 25 towards the Nebraska border have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
966 WWUS75 KCYS 201800 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1100 AM MST Mon Feb 20 2017 ...STRONG WINDS TO REDEVELOP ACROSS SOUTHEAST WYOMING TONIGHT INTO TUESDAY... WYZ116-117-211200- /O.UPG.KCYS.HW.A.0009.170221T0400Z-170222T0100Z/ /O.EXB.KCYS.HW.W.0011.170221T0400Z-170222T0100Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1100 AM MST Mon Feb 20 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 PM this evening to 6 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...9 pm tonight to 6 pm Tuesday. * WINDS...West at 35 to 45 MPH sustained with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles traveling on Interstate 80 between Cheyenne and Laramie have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-102-105-107-108-115-118-119-211200- /O.UPG.KCYS.HW.A.0009.170221T1100Z-170222T0100Z/ /O.EXB.KCYS.HW.W.0011.170221T1100Z-170222T0100Z/ Converse County Lower Elevations-Niobrara County-Shirley Basin- East Platte County-Goshen County-Laramie Valley- Central Laramie County-East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 1100 AM MST Mon Feb 20 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 4 AM to 6 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...4 am to 6 pm Tuesday. * WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles traveling on Interstate 25...Interstate 80...and state roads east of Interstate 25 towards the Nebraska border have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-211200- /O.CON.KCYS.HW.W.0011.000000T0000Z-170222T0100Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1100 AM MST Mon Feb 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... * TIMING...Winds will quickly increase late this evening and remain strong through Tuesday afternoon. * WINDS...West between 35 to 50 MPH sustained with gusts around 65 MPH. The strongest winds will be late tonight through Tuesday morning. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 18, 9:53 PM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 18, 9:53 PM MST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
953 PM MST Sat Feb 18 2017
.UPDATE...
Issued at 728 PM MST Sat Feb 18 2017
GFS continues to advertise strong winds beginning Sunday after 03Z
and persisting into Monday. 750/800mb winds across the Laramie
range 50-60kts. Model soundings showing 50+kts right off the
surface, especially after 06Z Monday. Really hard to ignore, so
went ahead with a High Wind Watch for Bordeaux, SOuth laramie
Range and eastern Foothill zones through 00Z Tuesday. Updates have
been sent.
&&
.SHORT TERM...(This evening through Monday)
Issued at 220 PM MST Sat Feb 18 2017
The very warm February will continue through early next week.
Highs today have climbed into the upper 50s and 60s to the east of
the Laramie Range, this is around 20 degrees above normal for mid
February. The weather will remain rather quiet through tomorrow
afternoon with occasional mid to high lvl clouds streaming into
the region from the south. Temps tomorrow will be very similar to
today and generally light south to southwesterly winds will
prevail. Upper level low over the Southwestern United States will
weaken and lift northeastward into Colorado by Sunday night.
Increasing 700-500 mb moisture combined with weak dynamics will
cause at least a slight chance of of rain/snow showers over much
of the CWA by late aftn into the evening. Snow accumulations
across the Sierra Madre and Snowy Ranges will be generally less
than 4 inches owing to the progressive nature of the upper level
shortwave trough.
Still expecting winds to increase by Sunday night across southeast
WY as the sfc trough moves eastward into the western Nebraska
Panhandle and the llvl gradient comes up. The 12Z GFS shows the
strongest llvl gradient and winds aloft. It is interesting that
the 850 mb CAG-CPR gradient off the 12Z GFS has come down from
previous runs (60-65 meters compared to 80 meters yesterday). The
12Z NAM only shows 40 meters for the 850 mb CAG-CPR gradient,
quite the difference. With uncertainty on how the southern stream
shortwave merges with the upper wave moving across WY, decided to
hold off on any High Wind Watches at this point. It will
definitely be something that future shifts will have to consider
across the wind prone areas. With good mixing during the day on
Monday, winds will remain elevated even as winds aloft come down
some through the aftn.
.LONG TERM...(Monday night through Saturday)
Issued at 220 PM MST Sat Feb 18 2017
Monday night/Tuesday...Another quite mild day on tap Tuesday with
brisk zonal flow aloft and surface lee troughing producing downslope
warming west winds. Maximum temperatures well into the 60s to lower
70s east of I-25 based on thicknesses and 700 mb temperatures. May
see near high wind criteria winds across our wind prone locations
based on low and mid level gradients.
Wednesday...Southwest flow aloft strengthens with falling heights
suggesting a cooler day, through still with above normal
temperatures. With moist flow aloft, will see scattered showers
develop in the afternoon along and west of I-25, and north of a
Wheatland to Scottsbluff line.
Thursday...Models continue to show a progressive shortwave trough
and strong cold front advancing across our forecast area, and with
adequate low and mid level moisture, will see scattered to
widespread coverage of precipitation mainly in the form of snow.
Much colder temperatures in the wake of the cold front.
Friday...Progressive pattern aloft continues with a transitory ridge
aloft moving overhead. Low level upslope winds will continue with
surface high pressure residing across the plains states to our east
and with 700 mb temperatures near -14 Celsius, high temperatures
will be at or below freezing at most locations. Mostly dry
conditions expected due to minimal low and mid level moisture.
Saturday...Fast zonal flow aloft continues with a slow warming trend
developing based on thicknesses and 700 mb temperature trends. Aside
from a few orographic snow showers over the Snowy and Sierra Madre
Ranges, it looks dry with mostly dry low and mid levels.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 952 PM MST Sat Feb 18 2017
VFR conditions expected across southeast Wyoming and Nebraska
Panhandle the next 24 hours. Showers will be on the increase out
by KRWL Sunday afternoon, spreading east through the evening
hours.
&&
.FIRE WEATHER...
Issued at 220 PM MST Sat Feb 18 2017
Minimal fire weather concerns through early next week. West to
northwest winds will be breezy to windy on Monday and Tuesday.
Some locations to the east of the Laramie Range will see minimum
afternoon humidity values drop to around 20 percent by early next
week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Sunday evening through Monday afternoon for
WYZ106-116-117.
NE...None.
&&
UPDATE...GCC
SHORT TERM...ZF
LONG TERM...RUBIN
AVIATION...GCC
FIRE WEATHER...ZFHazardous weather outlook, Feb 18, 7:27 PM MST, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 727 PM MST Sat Feb 18 2017 WYZ103>106-109>118-200230- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 727 PM MST Sat Feb 18 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Windy conditions are possible especially in the wind prone areas later Sunday night...then more likely Monday night into Tuesday. A High Wind Watch is in effect for the Bordeaux and South Laramie Range areas for wind gusts in excess of 60 MPH Sunday evening through Monday afternoon. A low pressure system may then bring heavy snow to the area Thursday into Friday. Significant snow accumulations are possible for portions of the area Thursday into Friday. .Spotter information statement... Spotter activation will not be needed tonight. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-200230- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- East Laramie County- 727 PM MST Sat Feb 18 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A low pressure system may then bring heavy snow to the area Thursday into Friday. Significant snow accumulations are possible for portions of the area Thursday into Friday. .Spotter information statement... Spotter activation will not be needed tonight.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:12 PM MST | High Wind Watch | CYS | Albany, Laramie, Platte | 18 hr |
| Feb 19, 1:30 PM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 49 hr |
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.